Alert archive / Guam / High Surf Advisories in 2012
High Surf Advisory 13, NWS Guam
NWS Guam issued this high surf advisory at Sep 24, 2012, 1:20 AM CDT. It took effect at Sep 24, 2012, 3:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2012, 1:20 AM CDT (06:20 UTC)
- In effect from
- Sep 24, 2012, 3:00 AM CDT
- Expired
- Sep 28, 2012, 1:05 AM CDT
- In force
- 4 days
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
701 WHMY40 PGUM 240520 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 320 PM CHST MON SEP 24 2012 .MONSOON WINDS ACROSS THE PHILIPPINE SEA ARE PRODUCING A LARGE WESTERLY SWELL. GUZ001>004-242100- /X.NEW.PGUM.SU.Y.0013.120924T0800Z-120927T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 320 PM CHST MON SEP 24 2012 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM CHST THURSDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM CHST THURSDAY. HAZARDOUS SURF OF 7 TO 9 FEET IS EXPECTED ALONG WEST FACING SHORES TONIGHT. SURF WILL BUILD TO 9 TO 11 FEET ON TUESDAY AND CONTINUE THROUGH WEDNESDAY...THEN GRADUALLY SUBSIDING THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
8 follow-up statements
522 WHMY40 PGUM 241800 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 400 AM CHST TUE SEP 25 2012 .MONSOON WINDS ACROSS THE PHILIPPINE SEA ARE PRODUCING A LARGE WEST SWELL. GUZ001>004-250800- /X.EXT.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 400 AM CHST TUE SEP 25 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM CHST FRIDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 PM CHST FRIDAY. HAZARDOUS SURF OF 9 TO 11 FEET IS EXPECTED ALONG WEST FACING SHORES THROUGH WEDNESDAY. SURF WILL BEGIN GRADUALLY SUBSIDING WEDNESDAY NIGHT BUT REMAIN HAZARDOUS THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
001 WHMY40 PGUM 250555 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 355 PM CHST TUE SEP 25 2012 .MONSOON WINDS ACROSS THE PHILIPPINE SEA ARE PRODUCING A LARGE WEST SWELL. GUZ001>004-251800- /X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 355 PM CHST TUE SEP 25 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. HAZARDOUS SURF OF 9 TO 11 FEET IS EXPECTED ALONG WEST FACING SHORES THROUGH WEDNESDAY. SURF WILL BEGIN GRADUALLY SUBSIDING WEDNESDAY NIGHT BUT REMAIN HAZARDOUS THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
185 WHMY40 PGUM 251757 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 357 AM CHST WED SEP 26 2012 .LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY. GUZ001>004-260800- /X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 357 AM CHST WED SEP 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. HAZARDOUS SURF OF 9 TO 11 FEET WILL PERSIST ALONG WEST FACING SHORES TODAY. SURF WILL BEGIN GRADUALLY SUBSIDING TONIGHT BUT REMAIN HAZARDOUS THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
544 WHMY40 PGUM 260614 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 414 PM CHST WED SEP 26 2012 .LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY. GUZ001>004-262115- /X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 414 PM CHST WED SEP 26 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY ALONG WEST FACING REEFS... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. HAZARDOUS SURF OF 8 TO 10 FEET WILL PERSIST ALONG WEST FACING SHORES THROUGH THURSDAY...THEN SUBSIDE TO 7 TO 9 FEET THURSDAY NIGHT. SURF WILL REMAIN HAZARDOUS THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
460 WHMY40 PGUM 261732 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 332 AM CHST THU SEP 27 2012 .LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY. GUZ001>004-270800- /X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 332 AM CHST THU SEP 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. HAZARDOUS SURF OF 8 TO 10 FEET WILL PERSIST ALONG WEST FACING SHORES TODAY...THEN SUBSIDE TO 7 TO 9 FEET TONIGHT. THE SURF WILL REMAIN HAZARDOUS THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
594 WHMY40 PGUM 270552 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 352 PM CHST THU SEP 27 2012 .LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH FRIDAY. GUZ001>004-271800- /X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 352 PM CHST THU SEP 27 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST FRIDAY. HAZARDOUS SURF OF 7 TO 9 FEET WILL PERSIST ALONG WEST FACING SHORES THROUGH FRIDAY...THEN IS EXPECTED TO SUBSIDE BELOW HAZARDOUS LEVELS FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
863 WHMY40 PGUM 271759 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 359 AM CHST FRI SEP 28 2012 .LARGE SWELL GENERATED BY DISTANT SUPER TYPHOON JELAWAT WILL MAINTAIN HAZARDOUS SURF ON WEST FACING REEFS THROUGH THIS MORNING. GUZ001>004-280600- /X.CON.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 359 AM CHST FRI SEP 28 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CHST THIS AFTERNOON. HAZARDOUS SURF OF 7 TO 9 FEET WILL PERSIST ALONG WEST FACING SHORES UNTIL THIS AFTERNOON...THEN SUBSIDE BELOW HAZARDOUS LEVELS BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG WEST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
911 WHMY40 PGUM 280505 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 305 PM CHST FRI SEP 28 2012 .THE LARGE WEST SWELL HAS DECREASED ENOUGH FOR THE HAZARDOUS SURF TO SUBSIDE. GUZ001>004-280615- /X.CAN.PGUM.SU.Y.0013.000000T0000Z-120928T0600Z/ GUAM-ROTA-TINIAN-SAIPAN- 305 PM CHST FRI SEP 28 2012 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF ADVISORY. SATELLITE DATA AND SURF OBSERVATIONS INDICATE THAT SURF HAS FALLEN BELOW HAZARDOUS LEVELS. SURF HAS SUBSIDED TO 6 TO 8 FEET ALONG WEST AND NORTH FACING REEFS. CONTINUE TO EXERCISE CAUTION ALONG THESE REEFS AS DANGEROUS RIP CURRENTS ARE STILL POSSIBLE FOR THE NEXT COUPLE OF DAYS. $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 12:41 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 24, 12:41 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 341 PM CHST MON SEP 24 2012 .SYNOPSIS... TROPICAL DEPRESSION 19W HAS FORMED AT 19N139E AND IS MOVING TOWARD THE NORTH. SATELLITE SHOWS A LARGE AREA OF SHOWERS JUST WEST AND NORTHWEST OF THE MARIANAS...AND RADAR SHOWS HEAVY SHOWERS DEVELOPING ALONG A LINE OF CONVERGENCE THAT EXTENDS ACROSS GUAM FROM NNW TO SSE. ANOTHER AREA OF SHOWERS IS SE OF GUAM NEAR 10N150E. VAD WINDS ARE EAST ABOUT 10 KT. && .DISCUSSION... A HIGH SURF ADVISORY IS IN EFFECT FOR WEST FACING REEFS TONIGHT THROUGH THURSDAY 4 PM. CHANGES WERE MADE TO THE NEAR TERM FORECAST TO ACCOUNT FOR SHOWERS OVER GUAM AND ROTA...ALONG WITH ISOLATED THUNDERSTORMS AND MORE CLOUDINESS FOR ALL ZONES TONIGHT AND POSSIBLY TUESDAY. LONGER TERM FORECAST WILL ALSO BE SUBJECT TO CHANGES...BUT ONLY MINOR CHANGES WERE MADE AT THIS TIME. MOST MODELS INDICATE THAT A DISTURBANCE WILL DEVELOP OVER OR JUST NORTH OF EASTERN MICRONESIA THIS WEEK AND MOVE TOWARD THE MARIANAS BY THE COMING WEEKEND. THE MODELS DIFFER QUITE A BIT IN THE DETAILS AND LATER FORECASTS CAN BETTER DEFINE THE SITUATION AS THE WEEK PROGRESSES. && .MARINE... WEST SWELL WILL BE DOMINANT MARINE FEATURE NEXT FEW DAYS. REFRESHED WIND GRIDS WITH GFS AND MINOR ADJUSTMENTS WERE MADE TO WAVE GRIDS BASED ON WW3 GUIDANCE...WHICH BY THE WAY HAS BEEN HANDLING THE WESTERLY SWELL EVENTS FAIRLY WELL. && .EASTERN MICRONESIA...WILL BE SENT LATER. && .WESTERN MICRONESIA...WILL BE SENT LATER. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...HIGH SURF ADVISORY UNTIL 4 PM CHST THURSDAY FOR GUZ001>004. MARIANAS WATERS...NONE. && SIMPSON
Nearby
High Surf Advisories in Guam, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.